Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 118, NWS Atlanta, GA

March 11, 2019Gordon County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 11, 2019, 6:03 PM EDT for Gordon County, Georgia. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2019, 6:03 PM EDT (22:03 UTC)
Expired
Mar 12, 2019, 10:08 AM EDT
In force
16 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oostanaula River at Calhoun (CALG1).

Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

274 
WGUS42 KFFC 112203
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
603 PM EDT Mon Mar 11 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oostanaula River near Calhoun affecting Gordon County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC129-121204-
/O.NEW.KFFC.FL.W.0118.190311T2203Z-000000T0000Z/
/CALG1.1.ER.190311T2146Z.190311T2146Z.000000T0000Z.NO/
603 PM EDT Mon Mar 11 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oostanaula River near Calhoun.
* From this evening until further notice.
* At 5 PM Monday the stage was 20.9 feet...and slowly rising.
* Flood stage is 21 feet.
* At 21 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$
2 follow-up statements
979 
WGUS82 KFFC 120959
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
559 AM EDT Tue Mar 12 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Calhoun affecting Gordon County 


GAC129-122358-
/O.CON.KFFC.FL.W.0118.000000T0000Z-000000T0000Z/
/CALG1.1.ER.190311T2146Z.190311T2146Z.000000T0000Z.NO/
559 AM EDT Tue Mar 12 2019

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 5AM Tuesday the stage was 21.0 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 21.0 feet.
* At 21.0 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$
882 
WGUS82 KFFC 121408
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1008 AM EDT Tue Mar 12 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oostanaula River near Calhoun affecting Gordon County

 
GAC129-121438-
/O.CAN.KFFC.FL.W.0118.000000T0000Z-190312T1408Z/
/CALG1.1.ER.190311T2146Z.190311T2146Z.000000T0000Z.NO/
1008 AM EDT Tue Mar 12 2019

The Flood Warning is cancelled for
  The Oostanaula River near Calhoun.
* This takes effect immediately.
* Until Wednesday December 31.
* At 09AM Tuesday the stage was 20.9 feet...and falling.
* Flood stage is 21.0 feet.
* The creek/river will continue to fall.
* At 21.0 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.
* This crest compares to a previous crest of 21.0 feet on Dec 10 2009.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 3:40 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 11, 3:40 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
340 PM EDT Mon Mar 11 2019

.SHORT TERM /Tonight through Tuesday Night/...

Short wave moving through the region into this evening SHOULD finally
drive the persistent frontal boundary south of the forecast area as
the upper-level flow turns more northwesterly in its wake. Surface
ridge shifts far enough east overnight to swing low-level flow
easterly ushering in more stable and somewhat drier air mass into the
state Tuesday through Tuesday night. Said air mass is not
particularly cold, only dropping lows back into the seasonally
normal range, and along with ample sunshine Tuesday, allowing
afternoon highs to remain above normal.

Left thunder in the forecast for central Georgia counties into this
evening as sufficient instability available for isolated to scattered
deeper convection. However, due to marginal nature of the instability
along with only weak forcing, chance for strong to marginally severe
storms remains minimal.

20

.LONG TERM /Wednesday through Monday/...

Main concerns in long term period are chances and timing of showers
and whether there will be any strong/severe convection on Thurs/Fri.

Pattern by Wednesday characterized by short wavelength wave-train
with large upper low forecast to be located over the OK/TX Panhandle
and upper ridge centered over GA/FL. Pleasant warm weather will
continue as upper ridge slowly moves east. By late Thurs, clouds
will increase as SWly flow aloft moves closer and light showers may
affect far NW areas. 12Z model guidance continues with good
agreement thru Fri as broad SW flow aloft interacts with front which
slowly progresses east across the state. Highest rain chances and
instability will be Thurs night and Fri with MLCAPE values
approaching 500-750 J/kg. Vertical wind shear strong but not as
strong as previous systems. As of this writing, appears severe
weather threat will be limited Thurs night and Fri but will continue
to monitor.

By Sat, significant divergence in model solutions as most guidance
pushes front and moisture south and east of CWA while GGEM has much
slower progression and more pronounced wave behind this weeks
system, moving into MS/AL Sun/Mon. 12Z GFS much slower with next
wave and 12Z ECMWF only has very subtle wave progged over gulf
coast. With high uncertainty beyond Friday, have left slight chance
pops in for SE counties. Later shifts may want to adjust this as new
information comes in.

SNELSON

&&

.AVIATION...
18Z Update...

VFR conditions expected to predominate across the forecast area
through the majority of this forecast period, outside of any areas
of precipitation. Mixed VFR/MVFR ceilings across the southern third
of the area through 00Z, including the KCSG and KMCN TAF sites. Area
of widespread light to moderate showers will move across the
forecast area from west to east between 18Z and 03Z. Isolated to
scattered thunderstorms are likely across the southern half of the
area, but only expected to have possible impacts at the KCSG and
KMCN TAF sites, generally 20Z-02Z. Winds northwest to northeast 3-
8kt.

//ATL Confidence...18Z Update...

High.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  67  46  66 /  20   5   5   0
Atlanta         46  68  50  68 /  10   5   5   0
Blairsville     39  64  44  61 /  10   5   5   0
Cartersville    42  67  50  67 /  10   5   5   0
Columbus        51  74  54  74 /  30   5   5   5
Gainesville     44  64  46  63 /  10   5   5   0
Macon           50  71  50  72 /  40   5   5   0
Rome            43  67  50  68 /   5   5   5   0
Peachtree City  47  70  50  70 /  20   5   5   0
Vidalia         55  73  50  73 /  60   5   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....SNELSON
AVIATION...20
Hazardous weather outlook, Mar 11, 11:15 AM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1115 AM EDT Mon Mar 11 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1115 AM EDT Mon Mar 11 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and a few thunderstorms will be possible over north and
central Georgia through this evening. The best chances for
thunderstorms will be south of I-20. Any storms are expected to
remain well below severe limits.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The next storm system will begin to affect Georgia late Wednesday
night into early Thursday morning as a cold front pushes into the
area. Showers and a few thunderstorms will spread across north and
central Georgia Thursday through Friday...and mostly across
central Georgia on Saturday. A few storms could become strong to
severe Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 11, 4:14 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON MAR 11 2019

GAZ091-102-103-112045-
Stewart GA-Marion GA-Webster GA-
414 PM EDT MON MAR 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART...SOUTHERN MARION AND
WEBSTER COUNTIES UNTIL 445 PM EDT...

At 413 PM EDT...a strong thunderstorm was over Lumpkin...moving east
at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Charles, Kimbrough, Westville,
Leveretts, Troutman, Sanford, Church Hill, Centerpoint, Dumas,
Providence Canyon State Park and Chambliss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8474
      3197 8496 3198 8496 3198 8500 3214 8491
      3218 8443 3192 8448
TIME...MOT...LOC 2013Z 280DEG 34KT 3208 8482

WIND...40MPH
Special weather statement, Mar 11, 4:52 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
452 PM EDT MON MAR 11 2019

GAZ103-104-112115-
Sumter GA-Webster GA-
452 PM EDT MON MAR 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND
SOUTHEASTERN WEBSTER COUNTIES UNTIL 515 PM EDT...

At 452 PM EDT...a strong thunderstorm was over Centerpoint, or 7
miles south of Preston...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Preston, Plains, Weston, Sumter, Maddox, Croxton Crossroads,
Huntington, Centerpoint, Dumas, Leveretts and Chambliss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8461
      3205 8459 3203 8413 3192 8413 3192 8434
      3187 8434
TIME...MOT...LOC 2052Z 278DEG 31KT 3196 8452

WIND...40MPH
Special weather statement, Mar 11, 4:58 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT MON MAR 11 2019

GAZ106-112115-
Crisp GA-
458 PM EDT MON MAR 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRISP COUNTY UNTIL 515
PM EDT...

At 458 PM EDT...a strong thunderstorm was over Arabi, or 9 miles
south of Cordele...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3184 8386 3184 8389 3185 8392 3188 8391
      3193 8381 3186 8361 3181 8361 3180 8380
TIME...MOT...LOC 2058Z 276DEG 25KT 3183 8379

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:14 PM EDTSpecial Weather StatementFFCStewart, Webster31 min
Mar 11, 4:52 PM EDTSpecial Weather StatementFFCWebster23 min
Mar 11, 4:58 PM EDTSpecial Weather StatementFFCCrisp17 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.